Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 244, NWS Memphis, TN

July 5, 20175 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2017, 7:47 PM CDT for 5 counties in Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 7:47 PM CDT (00:47 UTC)
Expired
Jul 5, 2017, 8:30 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henderson County, TN, Henry County, TN

The radar

The Ft Campbell radar (KHPX), 107 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

129 
WUUS54 KMEG 060047
SVRMEG
TNC005-017-039-077-079-060130-
/O.NEW.KMEG.SV.W.0244.170706T0047Z-170706T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
747 PM CDT WED JUL 5 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Henderson County in western Tennessee...
  Benton County in western Tennessee...
  Eastern Carroll County in western Tennessee...
  Southeastern Henry County in western Tennessee...
  Northern Decatur County in western Tennessee...

* Until 830 PM CDT

* At 747 PM CDT, a severe thunderstorm was located 9 miles southeast
  of Bruceton, or 10 miles south of Camden, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Camden, Natchez Trace State Park, Natchez Trace State Forest,
  Parsons, Bruceton, Vale, Hollow Rock, Big Sandy, Mansfield, Dollar,
  Busseltown, Jeannette, Holladay, Sugar Tree, Ephesus, Cozette,
  Buena Vista, Westport, Manleyville and Mixie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3613 8792 3603 8800 3600 8800 3596 8802
      3594 8800 3594 8793 3591 8793 3583 8797
      3578 8798 3572 8803 3566 8802 3567 8835
      3620 8834 3629 8795 3622 8795 3617 8792
TIME...MOT...LOC 0047Z 256DEG 33KT 3592 8815 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
674 
WWUS54 KMEG 060107
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
807 PM CDT WED JUL 5 2017

TNC017-060117-
/O.CAN.KMEG.SV.W.0244.000000T0000Z-170706T0130Z/
Carroll TN-
807 PM CDT WED JUL 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3603 8800 3600 8800 3596 8802 3594 8800
      3594 8793 3591 8793 3578 8798 3572 8803
      3566 8802 3567 8830 3582 8821 3582 8818
      3585 8818 3585 8819 3593 8814 3622 8824
      3629 8795 3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 0107Z 256DEG 33KT 3597 8792 

$$

TNC005-039-077-079-060130-
/O.CON.KMEG.SV.W.0244.000000T0000Z-170706T0130Z/
Henderson TN-Benton TN-Henry TN-Decatur TN-
807 PM CDT WED JUL 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HENDERSON...BENTON...SOUTHEASTERN HENRY AND NORTHERN
DECATUR COUNTIES...

At 807 PM CDT, a severe thunderstorm was located near New
Johnsonville, or 11 miles southwest of Waverly, moving east at 40
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Camden, Parsons, Big Sandy, Holladay, Sugar Tree, Busseltown,
Jeannette, Manleyville, Spring Creek, Hickory Forks, Cozette and
Bible Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3603 8800 3600 8800 3596 8802 3594 8800
      3594 8793 3591 8793 3578 8798 3572 8803
      3566 8802 3567 8830 3582 8821 3582 8818
      3585 8818 3585 8819 3593 8814 3622 8824
      3629 8795 3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 0107Z 256DEG 33KT 3597 8792 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
498 
WWUS54 KMEG 060130
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
830 PM CDT WED JUL 5 2017

TNC005-039-077-079-060140-
/O.EXP.KMEG.SV.W.0244.000000T0000Z-170706T0130Z/
Henderson TN-Benton TN-Henry TN-Decatur TN-
830 PM CDT WED JUL 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...
BENTON...SOUTHEASTERN HENRY AND NORTHERN DECATUR COUNTIES HAS
EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.

LAT...LON 3603 8800 3600 8800 3596 8802 3594 8800
      3594 8793 3591 8793 3578 8798 3572 8803
      3566 8802 3567 8830 3582 8821 3582 8818
      3585 8818 3585 8819 3593 8814 3622 8824
      3629 8795 3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 0130Z 256DEG 33KT 3601 8773 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:31 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 5, 6:31 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
631 PM CDT Wed Jul 5 2017

.UPDATE...

Updated for the 00Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 335 PM CDT Wed Jul 5 2017/

DISCUSSION...

Currently around the Mid-South, showers and thunderstorms continue
across primarily west Tennessee and east Arkansas. Temperatures
are generally in the 80s, with winds gusty from the south. Latest
surface analysis depicts high pressure over the southeast CONUS,
helping to drive this southerly flow and draw moisture into the
region. Meanwhile, latest H5 analysis depicts a ridge axis over
much of western CONUS, with an upper trough extending from
northern Michigan southwestward to central Texas.

The upper trough to the west of the region has resulted in
southwesterly flow over the FA. This has led to persistent shower
and thunderstorm activity throughout much of the day. This flow
will persist into late Thursday, allowing chances for showers and
thunderstorms to continue tonight and on Thursday afternoon, as
several weak impulses transit the flow. Given the ample low level
moisture, southerly flow, and cloud cover tonight, overnight lows
will be in the low to mid 70s.

With highs again in the 80s on Thursday, chances for showers and
thunderstorms will continue as the trough axis moves over the
area throughout the day. Thus, chances will be greatest over
eastern portions of the FA on Thursday. By Friday the trough is
east of the area, but northwest flow aloft will keep thunderstorm
chances in the forecast. Temperatures will warm to be near 90
again on Friday and for the weekend.

A weak front approaches the region early Saturday, providing
additional chances for showers and storms throughout the day.
Surface high pressure builds in behind this feature on Sunday, but
kept slight to chance POPs in the forecast through the beginning
of next week as northwest flow aloft remains situated over the
region. Temperatures will be a couple of degrees cooler than
average for early July early next week.

ZDM

&&

.AVIATION...
00Z TAF cycle

VFR conditions should continue for most of the forecast period.
One area of thunderstorms is moving across west Tennessee and a
second area will be moving into northeast Arkansas in the next
hour or so. This activity should weaken by around sunset. More
showers and thunderstorms may move into the region Thursday
morning and may continue into the early afternoon hours. Some low
clouds may reach the KJBR area overnight and remain during the
morning hours producing IFR ceilings. Winds will be mainly from
the southwest at 5 to 10 knots for much of the forecast period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 5, 4:19 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
419 AM CDT Wed Jul 5 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
419 AM CDT Wed Jul 5 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong thunderstorms to perhaps an isolated severe
thunderstorm is possible across the Mid-South today into this
evening. Damaging winds is the primary threat if any
thunderstorms can reach severe limits. Heavy rainfall is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:40 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale19 hr
Jul 6, 1:47 PM CDTRiver Flood AdvisoryMEGDecatur, Hardin4 days
Jul 6, 5:39 PM CDTSpecial Weather StatementMEGShelby51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.